Change of treatment & headache
Feb 13, 2007
Dear Doctors at The Body:
I was diagnosed HIV+ in 1990 and led a very healthy asymptomatic life until late 2003. In feb. 2005, I had advanced Pneumocystis accompanied by other then ensuing memory losses (damage caused by a severe lack of oxygen in the brain, perhaps?) and skin troubles. That month, my advance Research doctor in Providence put me on Mepron to fix my lungs (full success!), and a cocktail of both combivir+Kaletra. I adapted after 2 weeks, and my results now are stunning. However, when Kaletra's formula changed, I started heavy constant diarrhea, despite all my efforts with meds/diet adjustments. Last week my doctor switched me to Atripla. One pill before bed, empty stomach. I must say that I am thrilled that all diarrhea is GONE, imagine: Today I am constipated. For me, its "REJOINCING!" However: the morning following the first pill and every morning since then (6 days already), I wake up with a severe headache that lasts about 1 hour or 2. Is it the pill? what do you suggest to do... it puts a damper on my work day... :-(
Thanks a million! We love you all here. AB AIDS & Civil Rights Activist.
Response from Dr. Pierone
It is wonderful to hear that your new regimen has resulted in resolution of the diarrhea. The morning headaches will probably go away over the next several weeks as your body adjusts to the Atripla. If they don't clear up then your regimen should be adjusted but it makes sense to give it some more time before you decide. Feel free to repost if things don't settle down. Thanks for posting and best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Contract HIV From Touching Blood?
- Probability Of Getting AIDS From Insertive Anal Sex Without Condom
- Do White Bumps On Penis Mean I Have AIDS?
- Does HIV Cause Rectal Bleeding?
- Purple Spots Could I Have Acute HIV Infection
- Bronchitis After Oral Sex On A Woman What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.